Positivity

, Volume 22, Issue 1, pp 191–198 | Cite as

Some applications of the regularity principle in sequence spaces

Article
  • 50 Downloads

Abstract

The Hardy–Littlewood inequalities for m-linear forms have their origin with the seminal paper of Hardy and Littlewood (Q J Math 5:241–254, 1934). Nowadays it has been extensively investigated and many authors are looking for the optimal estimates of the constants involved. For \(m<p\le 2m\) it asserts that there is a constant \(D_{m,p}^{\mathbb {K}}\ge 1\) such that
$$\begin{aligned} \left( \sum _{j_{1},\ldots ,j_{m}=1}^{n}\left| T(e_{j_{1}},\ldots ,e_{j_{m} })\right| ^{\frac{p}{p-m}}\right) ^{\frac{p-m}{p}}\le D_{m,p} ^{\mathbb {K}}\left\| T\right\| , \end{aligned}$$
for all m-linear forms \(T:\ell _{p}^{n}\times \cdots \times \ell _{p} ^{n}\rightarrow \mathbb {K}=\mathbb {R}\) or \(\mathbb {C}\) and all positive integers n. Using a regularity principle recently proved by Pellegrino, Santos, Serrano and Teixeira, we present a straightforward proof of the Hardy–Littlewood inequality and show that:
  1. (1)

    If \(m<p_{1}\le p_{2}\le 2m\) then \(D_{m,p_{1}}^{\mathbb {K}}\le D_{m,p_{2}}^{\mathbb {K}}\);

     
  2. (2)

    \(D_{m,p}^{\mathbb {K}}\le D_{m-1,p}^{\mathbb {K}}\) whenever \(m<p\le 2\left( m-1\right) \) for all \(m\ge 3\).

     

Keywords

Multilinear forms Hardy–Littlewood inequalities Regularity principle 

Mathematics Subject Classification

47H60 11Y60 47A63 46G25 

References

  1. 1.
    Albuquerque, N., Nogueira, T., Núñez-Alarcón, D., Pellegrino, D., Rueda, P.: Some applications of the Hölder inequality for mixed sums, to appear in Positivity. doi: 10.1007/s11117-017-0486-9
  2. 2.
    Albuquerque, N., Araújo, G., Maia, M., Nogueira, T., Pellegrino, D., Santos, J.: Optimal Hardy–Littlewood Inequalities Uniformly Bounded by a Universal Constant. arXiv:1609.03081 (2016)
  3. 3.
    Araújo, G., Pellegrino, D., Silva e Silva, D.D.P.: On the upper bounds for the constants of the Hardy–Littlewood inequality. J. Funct. Anal. 267, 1878–1888 (2014)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Araújo, G., Pellegrino, D.: Lower bounds for the complex polynomial Hardy–Littlewood inequality. Linear Algebra Appl. 474, 184–191 (2015)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Bayart, F.: Multiple Summing Maps: Coordinatewise Summability, Inclusion Theorems and \(p\)-Sidon Sets. arXiv:1704.04437 (2017)
  6. 6.
    Bohnenblust, H.F., Hille, E.: On the absolute convergence of Dirichlet series. Ann. Math. 32, 600–622 (1931)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Caro, N., Núñez-Alarcón, D., Serrano-Rodríguez, D.: On the generalized Bohnenblust–Hille inequality for real scalars, to appear in Positivity. doi: 10.1007/s11117-017-0478-9
  8. 8.
    Diestel, J., Jarchow, H., Tonge, A.: Absolutely Summing Operators. Cambridge University Press, Cambridge (1995)CrossRefMATHGoogle Scholar
  9. 9.
    Dimant, V., Sevilla-Peris, P.: Summation of coefficients of polynomials on \(\ell _{p}\) spaces. Publ. Mat. 60, 289–310 (2016)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Hardy, G., Littlewood, J.E.: Bilinear forms bounded in space \([p, q]\). Q. J. Math. 5, 241–254 (1934)CrossRefMATHGoogle Scholar
  11. 11.
    Littlewood, J.E.: On bounded bilinear forms in an infinite number of variables. Q. J. Math. 1, 164–174 (1930)CrossRefMATHGoogle Scholar
  12. 12.
    Maia, M., Nogueira, T., Pellegrino, D.: Bohnenblust–Hille inequality for polynomials whose monomials have uniformly bounded number of variables. Integral Equ. Oper. Theory 88, 143–149 (2017)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Nunes, A.: A new estimate for the constants of an inequality due to Hardy and Littlewood. Linear Algebra Appl. 526, 27–34 (2017)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Pellegrino, D., Santos, J., Serrano-Rodríguez, D., Teixeira, E.V.: Regularity Principle in Sequence Spaces and Applications. arXiv:1608.03423 [math.CA] (2016)
  15. 15.
    Pérez-García, D.: Operadores Multilineales Absolutamente Sumantes, Ph.D. thesis, Universidad Complutense de Madrid (2004)Google Scholar
  16. 16.
    Praciano-Pereira, T.: On bounded multilinear forms on a class of \(\ell _{p}\) spaces. J. Math. Anal. Appl. 81, 561–568 (1981)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade Federal de PernambucoRecifeBrazil

Personalised recommendations